Doctor insights on:
Allergic Reaction To Antibiotics Amoxicillin
Maybe: Penicillin allergy is usually secondary to either the beta-lactam components or the minor determinants. If you are found to be allergic (via skin testing) to the beta-lactam component then you are at risk for sensitization to all beta-lactam medications, including cephalosporins. Fortunately in the majority of people, this is not the case. You should consult with your local allergy specialist. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Yes: Allergy to the entire class of antibiotics called cephalosporins is indeed possible. That allergy would be the common part of the molecule shared by all cephalosporins and penicillins, the beta-lactam ring. ...Read more
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but because an individual has one drug allergy they may be at risk for reactions to other classes of drugs. One should also be very clear that moving forward that antibiotics are needed. ...Read more
Some of them: Their are different "classes", or families of antibiotics. You would be likely to have a reaction to amoxicillin, for instance. Their is some cross reactivity with cephalosporins, like keflex, in approximately 15% of people. You could be allergic to other meds as well, but would not be much more likely than the general population to have an allergy to quinolones, like cipro, (ciprofloxacin) or macrolides. ...Read moreSee 1 more doctor answer
Cephalosporin rx: Older studies suggested that there was a 5-7% risk of having a reaction to a cephalosporin if you had a history of penicillin allergy. However, there have been recent studies indicating that the newer cephalosporins are structurally different enough that the risk of cross reaction is quite low, even eliminating the need to test for penicillin allergy prior to administering the cephalosporin. ...Read moreSee 1 more doctor answer
Likely, not certain: The majority of people who are told they are allergic to penicillin are not actually so (they get rashes for other reasons, e.g.). Of those that are allergic, about 70% or more will lose the allergy after about 10 years. If you are still allergic, there is about a 10% chance of cross-reaction to 1st-gen cephalosporins like keflex. An allergist can perform testing to judge your risk for a reaction. ...Read more
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more
Yes: Penicillin and Amoxicillin are in the same chemical family, along with all of the other antibiotics whose name ends in -cillin. People allergic to penicillin are almost certainly allergic to all members of this class, and should not be treated with any of the cillins. ...Read moreSee 1 more doctor answer
See below: With this class of a cephalosporin, your chances of a reaction are minimal. ...Read more
Probably not: Penicillium notatum is a mold/fungi that if allergic, can cause symptoms like runny nose, sneezing, nasal congestion, worsening of asthma symptoms, etc. Penicillin antibiotics do not contain enough of the mold, and when ingested, would be a different reaction. To be safe, you could get tested for penicillin allergy with an allergist. ...Read more
How do you treat strep throat if I'm allergic to bactrim, keflex, cipro, (ciprofloxacin) and amoxicillin? Also allergic to inactive ingredient propylene glycol.
If allergic to Bactrim (sulfamethoxazole and trimethoprim) & Ceclor, is allergy to all sulfa drugs & cephalosporins assumed?
Can Benadryl (diphenhydramine) help a swelling and hive reaction (itching) allergic reaction to penicillin?
Depends: on the reaction, if just hives and itching, yes benadryl (diphenhydramine) can control it in the right dosage, after discontinuing the offending drug, but if more severe symptoms/swelling you need medical attention with the possible addition of epinephrine and probably steroids, ...Read more
Maybe: You have about a 2-5% chance to also be allergic to cefuroxime. You may want to talk to your allergist about testing to penicillin first to confirm this allergy. If you do have pcn allergy, then you can: 1.Use a different antibiotic 2. Do a graded challenge/desensitization to cefuroxime. If negative to pcn on testing, <1% will have problems with cefuroxime. ...Read more
I'm allergic to Erythromycin-anaphylaxis
Sulfa drugs- rash can I use polymyxin b sulfate eye drops?
Yes: Polymyxin is an effective anti-bacterial. You could use it without the allergies popping up as it has with others. However: are you sure you need this drop? It seems as if you are using an antibiotic for every eye inflammation, most of which are probably not bacterial. And in so doing you have sensitized yourself to antibiotics that you might need for an actual infection. ...Read more
- Talk to a doctor live online for free
- Allergic reaction to amoxicillin infant
- Baby allergic reaction amoxicillin
- Allergic skin reaction to amoxicillin
- Ask a doctor a question free online
- Symptoms of allergic reaction to amoxicillin
- Amoxicillin allergic reaction treatment
- Toddler allergic reaction to amoxicillin
- Allergic reaction to amoxicillin hives
- Talk to a dermatologist online for free